Alert archive / Idaho / Wind Advisories in 2026
Wind Advisory 13, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 29, 2026, 12:25 PM MDT for 6 counties in Idaho. It took effect at Mar 30, 2026, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2026, 12:25 PM MDT (18:25 UTC)
- In effect from
- Mar 30, 2026, 12:00 PM MDT
- Expired
- Mar 30, 2026, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 80 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 6.4 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3785 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
021 WWUS75 KPIH 291825 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1225 PM MDT Sun Mar 29 2026 IDZ052-053-301030- /O.NEW.KPIH.WI.Y.0013.260330T1800Z-260331T0200Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, St. Anthony, Craters of the Moon NM, INL, Rexburg, and Idaho Falls 1225 PM MDT Sun Mar 29 2026 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Arco/Mud Lake Desert and Upper Snake River Plain. * WHEN...From noon to 8 PM MDT Monday. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. Blowing dust may reduce visibility, especially near recent agricultural activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. DMH
3 follow-up statements
755 WWUS75 KPIH 300728 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 128 AM MDT Mon Mar 30 2026 IDZ052-053-302100- /O.CON.KPIH.WI.Y.0013.260330T1800Z-260331T0200Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Rexburg, St. Anthony, Craters of the Moon NM, INL, Idaho Falls, and Mud Lake 128 AM MDT Mon Mar 30 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Arco/Mud Lake Desert and Upper Snake River Plain. * WHEN...From noon today to 8 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. Blowing dust will likely reduce visibility, especially near recent agricultural activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. Wyatt
263 WWUS75 KPIH 301759 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1159 AM MDT Mon Mar 30 2026 IDZ052-053-310200- /O.CON.KPIH.WI.Y.0013.260330T1800Z-260331T0200Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of St. Anthony, Craters of the Moon NM, Idaho Falls, INL, Rexburg, and Mud Lake 1159 AM MDT Mon Mar 30 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Arco/Mud Lake Desert and Upper Snake River Plain. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. Blowing dust will likely reduce visibility, especially near recent agricultural activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. JKeyes
412 WWUS75 KPIH 310155 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 755 PM MDT Mon Mar 30 2026 IDZ052-053-310300- /O.EXP.KPIH.WI.Y.0013.000000T0000Z-260331T0200Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of St. Anthony, Rexburg, Mud Lake, INL, Craters of the Moon NM, and Idaho Falls 755 PM MDT Mon Mar 30 2026 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... The threat has ended. Will see wind gusts 20 to 35 mph through 10 pm but advisory level speeds will be very localized. Speeds will diminish rapidly after midnight. $$ Visit weather.gov/pocatello for more information. GK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 29, 10:57 AM MDT, 1 hour 28 minutes earlier. Its key messages:
- Increasing wind today into Monday
- Near record or record highs possible today
- Cooler conditions most of next week with the potential for rain and high mountain snow
Area forecast discussion, Mar 29, 10:57 AM MDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 1057 AM MDT Sun Mar 29 2026 .KEY MESSAGES... - Increasing wind today into Monday - Near record or record highs possible today - Cooler conditions most of next week with the potential for rain and high mountain snow && .DISCUSSION... Issued at 253 AM MDT Sun Mar 29 2026 Dry weather with near record highs is likely once again today. Most communities should see highs in the 60s with temps around 70 across the Snake River Plain and Magic Valley. Winds will be increasing as well today. Some locations will probably reach wind advisory levels from Arco through INL to Rexburg and north. Have decided to hold off on a wind advisory as today is somewhat marginal. But the bigger reason is Monday is the bigger wind day with stronger winds affecting a larger area. On Monday, a cold front will arrive from the northwest during the afternoon. Winds will likely reach wind advisory levels from Shoshone to Blackfoot and north. Some patchy blowing dust is likely as well which very well could be strong enough to close the interstate around the Roberts area. Probably a 30-50% chance that visibilities would drop that low from the dust. The front will not have much moisture with it, probably just looking at a few scattered showers with less than 0.10 inches of qpf. Temperatures look cooler Monday with highs in the upper 50s for the mountains and highlands to mid 60s for the Snake River Plain and Magic Valley. These temperatures should fall short of the records. Forecast gets complex from Tuesday onwards. Seeing indications that the front will either slow or stall across southern Idaho or northern Utah. The past couple days, Tuesday looked dry, now not so much. Potentially if the front stalls close enough to southern Idaho we could see showers work along the front and affect southern Idaho. The forecast for Wednesday through Friday still looks cool and wetter. During this time, mean qpf ranges from around 0.40 inches across the lower elevations to around an inch for the upper slopes and ridges. Temperatures for Tuesday and Wednesday look seasonable but then fall below normal for Thursday and Friday. So we probably will see some accumulating snow as low as 6000 feet but the heavier accumulations will likely be above 7000 feet. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1052 AM MDT Sun Mar 29 2026 Gusty winds will be the main impact through tomorrow morning. We will see gusts peaking this afternoon in the 15-30kt range, strongest at PIH and IDA. There is a minimal risk of blowing dust, but it is all dependent on where current plowing in nearby fields is taking place. For tomorrow, winds will ramp back up mid to late morning and last into the evening. Peak gusts tomorrow will be 25-45kts, strongest at PIH and IDA once again. Blowing dust potential is higher especially at those two airports. Both days we do expect some wind gusts at SUN (15-25kts today and 20-30kts Monday), including a few hours of crosswinds. We will see cloud ceilings lowering with the potential for a few showers or more likely virga and sprinkles all of our TAF sites at some point tomorrow, which may act to enhance those gusts. && .PIH WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...13 AVIATION...Keyes
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.